Hail, Dubois
- When
- May 24, 8:40 PM EST
- Where
- Dubois County, Dubois
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.450, -86.800
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 24, 7:51 PM EST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 851 PM EDT WED MAY 24 2006 .UPDATE... PREVIOUS THINKING LOOKS TO BE ON TARGET WITH RESPECT TO THE TIMING OF THE CONVECTION THAT HAS BUBBLED UP TO THE WEST ALONG AN EXTENDED AREA OF CONVERGENCE BEHIND THE WARM FRONT NEAR A DECENT MID LEVEL JET PASSING ACROSS THE LOWER AND MID OHIO VALLEY. A FEW STRONG TO SEVERE WILL BE POSSIBLE ACROSS THE FAR NORTHWESTERN PORTIONS OF THE AREA TONIGHT...WITH GUSTY WINDS AND HAIL BOTH POSSIBLE. A COUPLE OF NICE BOWING SEGMENTS ARE HEADING TOWARDS OR MOVING ACROSS THE WABASH RIVER ATTM. SCATTERED CONVECTION SHOULD CONTINUE OVERNIGHT DIMINISHING SOME AS IT PROPAGATES EASTWARD INTO THE BLUEGRASS AND SOUTH EAST PORTIONS OF THE AREA AS WE GET CLOSER TO DAYBREAK. WILL MAINLY JUST ADJUST FOR THE STEEP DEWPT GRADIENT AND PRECIP TIMING WITH THE UPDATED ZONES. --SCHOTT && .PREV DISCUSSION... (ISSUED 620 PM EDT WED MAY 24 2006) UPDATE... QUICK UPDATE TO REMOVE PRECIP FROM EVENING WORDING WITH BETTER CHANCES AFTER MIDNIGHT WITH THE MCS SOUTHERN REACHES POSSIBLE TO MOVE ACROSS THE MAINLY ALONG THE NORTHERN PORTIONS OF THE REGION ALONG WITH CONVECTION POSSIBLE JUST BEHIND THE WARM FRONT PUSHING EAST INTO THE REGION OVERNIGHT. HAVE LOWERED CLOUD COVER ESPECIALLY ACROSS THE EASTERN HALF OF THE AREA IN THE NEAR TERM. ANOTHER UPDATE WILL BE POSSIBLE LATER TONIGHT TO TIME POSSIBLE PRECIP AN CLOUD COVER ACROSS THE FORECAST AREA. --SCHOTT PREV DISCUSSION... (ISSUED 251 PM EDT WED MAY 24 2006) SHORT TERM (TONIGHT AND THURSDAY)... RECENT SATELLITE IMAGERY SHOWING MOSTLY SUNNY SKIES ACROSS THE FA THIS AFTERNOON. AFTERNOON TEMPERATURES HAVE WARMED NICELY THIS AFTERNOON WITH MID 70S ACROSS THE EASTERN HALF OF THE FA WITH UPPER 70S TO NEAR 80 DEGREES IN THE WEST. FAR WEST KENTUCKY CURRENTLY HAS TEMPERATURES IN THE MID 80S. DECENT DEWPOINT GRADIENT ALSO NOTED WITH LOW TO MID 40 DEWPOINTS IN THE EAST WITH A GRADUAL INCREASE AS ONE HEADS WEST...WITH DEWPOINTS APPROACHING 70 OUT AT PADUCAH. FAIRLY ACTIVE WEATHER PATTERN SETTING UP IN THE SHORT TERM FORECAST PERIOD. STACKED SFC/UPPER LOW OVER THE NORTHERN PLAINS IS FORECAST TO HEAD EASTWARD INTO THE SOUTHERN GREAT LAKES OVER THE NEXT 24 HOURS. ASSOCIATED SFC LOW AND ATTENDING COLD FRONT BOUNDARY WILL SLOWLY MOVE SOUTHEASTWARD TOWARD THE OHIO VALLEY AND REACH THE OHIO RIVER BY THU AFTERNOON. IN THE MEANTIME...CAP WILL REMAIN IN PLACE ACROSS MUCH OF THE REGION THIS AFTERNOON AND EVENING. HOWEVER...CONVECTION ACROSS CENTRAL MISSOURI IS FORECAST TO MOVE EAST-SOUTHEAST AND WILL HELP BREAK THE CAP FURTHER EASTWARD. SUBTLE SFC TROF AXIS SHOULD ALLOW CONVECTION TO GET GOING LATER THIS EVENING ACROSS SOUTHERN ILLINOIS AND SOUTHEAST MO. THIS ACTIVITY WILL SHIFT EASTWARD INTO THE WESTERN PORTIONS OF OUR AREA LATER THIS EVENING AND THEN ACROSS THE REMAINDER OF THE FA OVERNIGHT. GFS SOLUTION DURING THE OVERNIGHT APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK ISSUES. THE NAM SOLUTION IS SIMILAR BUT DOES NOT HAVE THE FEEDBACK PROBLEM. NONETHELESS...WITH PRECIPITATION EXPECTED...HAVE RAISED POPS INTO THE LIKELY CATEGORY OVERNIGHT. UNDER DECENT WAA SCHEME...TEMPERATURES DO NOT APPEAR TO DROP OFF TOO MUCH TONIGHT. GENERALLY LOW TO MID 60S SEEM REASONABLE WITH SLIGHTLY HIGHER READINGS IN THE URBAN AREAS. FOR THURSDAY...CONVECTION FROM THE OVERNIGHT PERIOD IS EXPECTED TO BE PUSHING OUT OF THE FA. WILL KEEP A CHANCE OF POPS IN THE FORECAST FOR EARLY THURSDAY. PARTIAL CLEARING IS EXPECTED TO COMMENCE BY MID TO LATE MORNING. THIS WILL ALLOW TEMPERATURES TO WARM UP INTO THE MID AND UPPER 80S DURING THE AFTERNOON HOURS. WITH FRONTAL BOUNDARY SLOWLY PUSHING IN FROM THE NW...RENEWED CONVECTIVE DEVELOPMENT IS EXPECTED WITH ANTECEDENT WARM/MOIST UNSTABLE AIRMASS IN PLACE. FORECAST SOUNDINGS SHOW RATHER IMPRESSIVE LAPSE RATES WITH GENERALLY UNIDIRECTIONAL FLOW THROUGH THE COLUMN. CONVECTIVE MODE APPEARS TO BE MORE OF A LINEAR TYPE SYSTEM DEVELOPING WITH DAMAGING WINDS LIKELY. ACCORDINGLY SPC HAS OUTLINED THE ENTIRE AREA IN THE SLIGHT RISK FOR THURSDAY. AS MENTIONED ABOVE...TEMPERATURES EXPECTED TO BE SEVERAL DEGREES WARMER ON THURSDAY. GENERALLY HAVE GONE WITH MORE OF A MAV/MET COMPROMISE WHICH YIELDS MID 80S. HIGHER AFTERNOON READINGS ARE POSSIBLE IF SKIES SUFFICIENTLY CLEAR IN THE LATE MORNING/EARLY AFTERNOON. -JARVIS LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... LOOKS LIKE A DEFINITE PATTERN CHANGE TO MUCH WARMER...SUMMERLIKE TEMPS TAKING PLACE BY THE WEEKEND AND CONTINUING THROUGH THE REMAINDER OF THE LONG TERM PERIOD. THE MEAN 500 MB COLD TROUGH THAT HAS MORE OR LESS PERSISTED ACROSS OR NEAR OUR FA THE PAST SEVERAL DAYS WILL FINALLY SHIFT WELL OFF TO OUR EAST DURING THE NEXT COUPLE OF DAYS AND BE REPLACED BY A VERY WARM 500 MB RIDGE. THE GFS FCST 500 MB HEIGHTS IN THE 580 TO 585 PLUS RANGE. THIS WOULD RESULT IN WELL ABOVE NORMAL TEMPS FOR THIS TIME OF THE YEAR. THIS ALSO SHOULD KEEP THE MAIN STORM TRACK WELL TO THE NORTH OF OUR FA THIS TIME TOO. HOWEVER THE MODELS DO INDICATE THAT A WEAK TROUGH AND ASSOCIATED FRONTAL SYSTEM COULD IMPACT OUR FA LATE IN THE PERIOD. DECIDED TO GO WI A CHC OF TRW DURING THE TUESDAY NIGHT AND WEDNESDAY TIME FRAME OF NEXT WEEK BECAUSE OF THIS. THIS AGREES WELL WITH THE HPC FCST TRENDS. WE WILL GO WI CHANCE POPS IN THE 30 PERCENT RANGE. UPPED MAX TEMPS. --21 LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 352 PM EDT WED MAY 24 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 252 PM CDT WED MAY 24 2006 /352 PM EDT WED MAY 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING IN AREAS MAINLY WEST OF INTERSTATE 65. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVERNIGHT ACROSS THE OUTLOOK AREA. SOME OF THE THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. A SLOW MOVING COLD FRONT IS FORECAST TO MOVE INTO THE OHIO VALLEY THURSDAY AFTERNOON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING...MAINLY ACROSS THE SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA. AS THE COLD FRONT APPROACHES THE OHIO RIVER THURSDAY AFTERNOON...THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE OUTLOOK AREA. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE THURSDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH SOME LARGE HAIL ALSO POSSIBLE. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE ENTIRE OUTLOOK AREA THURSDAY. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS FRIDAY MORNING SOUTH AND EAST OF A LINE FROM FRANKLIN IN SIMPSON COUNTY TO BOWLING GREEN AND EAST TO RUSSELL SPRINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THURSDAY AFTERNOON AND EVENING. JARVIS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 910 PM EDT WED MAY 24 2006 INZ076-083-084-250215- CRAWFORD-DUBOIS-ORANGE- 910 PM EDT WED MAY 24 2006 ...STRONG THUNDERSTORMS ARE MOVING INTO SOUTH CENTRAL INDIANA... AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF BLOOMFIELD TO 7 MILES EAST OF PETERSBURG TO PATOKA...OR ALONG A LINE EXTENDING FROM 21 MILES WEST OF BEDFORD TO 7 MILES EAST OF PETERSBURG TO PRINCETON...AND MOVING EAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR PAOLI BY 950 PM EDT. NEAR ENGLISH BY 1015 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 86 AND 92. STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. CALLAHAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
927 PM EDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL PORTERSVILLE 38.50N 86.98W
05/24/2006 M0.50 INCH DUBOIS IN AMATEUR RADIO
&&
AMLThe Evansville,IN radar (KVWX), 83 km away, was scanning. The volume nearest the first event began at 01:42 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507109, 5507110.